Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 278, NWS Mobile, AL

August 21, 2009Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Aug 21, 2009, 4:59 PM CDT for Wayne County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2009, 4:59 PM CDT (21:59 UTC)
Expired
Aug 21, 2009, 5:45 PM CDT
In force
46 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Wayne County, MS

The radar

The Mobile radar (KMOB), 122 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2064 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2064 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 212159
SVRMOB
MSC153-212245-
/O.NEW.KMOB.SV.W.0278.090821T2159Z-090821T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
459 PM CDT FRI AUG 21 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WAYNESBORO...

* UNTIL 545 PM CDT

* AT 458 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS OVER 60 MPH.  THESE STORMS WERE ALONG A LINE
  EXTENDING FROM 5 MILES NORTHWEST OF EUCUTTA TO 20 MILES WEST OF
  EUCUTTA...AND MOVING SOUTHEAST AT 35 MPH.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  EUCUTTA BY 510 PM CDT...
  WHISTLER BY 525 PM CDT...
  BOICE BY 530 PM CDT...
  WOODWARDS AND STRENGTHFORD BY 535 PM CDT...
  WAYNESBORO BY 540 PM CDT...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

LAT...LON 3183 8893 3185 8868 3174 8846 3163 8847
      3157 8854 3152 8886 3156 8894
TIME...MOT...LOC 2158Z 301DEG 30KT 3188 8894 3181 8902
          3178 8923

$$

PURDY
1 follow-up statement
000 
WWUS54 KMOB 212229
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
529 PM CDT FRI AUG 21 2009

MSC153-212245-
/O.CON.KMOB.SV.W.0278.000000T0000Z-090821T2245Z/
WAYNE MS-
529 PM CDT FRI AUG 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WAYNE COUNTY...

AT 528 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
OVER 60 MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM HIWANNEE 
TO WHISTLER TO STRENGTHFORD...MOVING SOUTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WAYNESBORO BY 535 PM CDT...
  CLARA BY 540 PM CDT...
  ROBINSON JUNCTION...CHICORA...DENHAM AND WINCHESTER BY 545 PM
  CDT...

VERY HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXCESSIVE RUNOFF 
FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND 
STREAMS...AS WELL AS PONDING OF WATER ON AREA ROADWAYS. DO NOT DRIVE 
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. 
REMEMBER...TURN AROUND AND DONT DROWN

LAT...LON 3183 8893 3185 8868 3174 8846 3163 8847
      3157 8854 3152 8886 3156 8894
TIME...MOT...LOC 2228Z 301DEG 30KT 3178 8864 3167 8872
          3155 8892

$$

PURDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:54 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 21, 3:54 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
354 PM CDT FRI AUG 21 2009

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)TAKING A LOOK AT THE
CURRENT SITUATION OVER THE CONUS AND SURROUNDING AREAS...UPPER LEVEL
HIGH PRESSURE CENTERED OVER THE GREAT BASIN IS GETTING SQUEEZED ON
THE EASTERN SIDE BY A LOBE OF VORTICITY SWINGING AROUND THE SOUTH
SIDE OF AN UPPER LOW OVER THE GREAT LAKES REGION...WHICH IS SITTING
IN AN UPPER TROUGH OVER THE EASTERN CONUS. HURRICANE BILL IS WELL OF THE
ATLANTIC SEABOARD...MOVING IN A NORTHWESTERLY DIRECTION...AWAY FROM
THE FA. THE AIRMASS OVER THE NORTHERN GULF COASTAL STATES IS A
VERITABLE SOUP...WITH PRECIP H20 AMOUNTS AROUND OR ABOVE 2 SOUTH OF
A FRONT STRETCHING FROM WEST TX TO THE MISS DELTA...THEN NORTHEAST TO
THE EASTERN GREAT LAKES.

FOR TONIGHT THROUGH SATURDAY...GUIDANCE IS ADVERTISING THE VORT LOBE
SWINGING SOUTHEAST THROUGH THE EASTERN TROUGH...PUSHING THE FRONT TO
NEAR/OFF THE NORTHERN GULF COAST BY THE END OF THE DAY SATURDAY(GFS
ADVERTISING A BIT FARTHER PUSH SOUTH THAN THE NAM). THE SLIGHTLY
SLOWER/FARTHER NORTH POSITION OF THE FRONT THE BEGINNING OF SATURDAY
IS RESULTING IN THE MET MOS HANGING ON TO HIGH POPS INTO SATURDAY
MORN OVER COASTAL AND SE-ERN SECTIONS OF THE FA. HAVE BUMPED THE
WETTER(FOR TONIGHT) MAV NUMBERS UP A BIT...WITH THE CURRENT ACTIVITY
AND EVEN MORE TO THE NORTHWEST. FOR SATURDAY...WENT WITH A BLENDED
SOLUTION...WITH ACTIVITY EXPECTED TO BE HANGING AROUND AT THE
BEGINNING OF SATURDAY...BUT DRYING OUT THROUGH THE MORNING HOURS.
SPEAKING OF DRYING OUT...THE NAM IS ADVERTISING THE FINAL FRONTAL
PUSH BEGINNING SATURDAY AFTERNOON...AND USHERING IN DRIER AIR IN THE
DRIER PART OF THE COMING AIRMASS SOONER THAN THE GFS/MAV SOLUTION.

LOOKING AT THE CHANCE FOR SEVERE WEATHER FOR THE REST OF THIS
AFTERNOON INTO TONIGHT...THERE IS A CHANCE FOR DAMAGING WINDS WITH
THESE STORMS...BOTH ALONG THE COAST...AND A SECONDARY...WEAKLY
ORGANIZED LINE OVER EAST-CENTRAL MISS. THIS APPEARS TO BE MAINLY A
WIND THREAT...WITH A DRY LAYER(S) AT ABOVE 20K ON THE MORNING
SOUNDINGS FROM THE SURROUNDING OFFICES. WITH THE HIGH PRECIP H20
AIRMASS...AND THE INCREASED POSSIBILITY OF A FEW STORMS TO BECOMING
STRONG...VERY LOCALIZED PROBLEMS WITH WATER MAY BE POSSIBLE....THOUGH
AM HOLDING OFF ON ANY FLASH FLOOD WATCH FOR NOW WITH THE LOCALIZED
NATURE OF THE HEAVIER PRECIP.

FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT...GUIDANCE IS ADVERTISING THE
UPPER ENERGY STALLING IN THE EASTERN CONUS TROUGH...BUT WITH LITTLE
MOISTURE TO WORK WITH...RAIN IS NOT EXPECTED. ALL IN ALL...LOOKS LIKE
A NICE WEEKEND INTO MONDAY...AFTER THE RAIN ENDS.

.LONG TERM...(MONDAY ON)GUIDANCE IS ADVERTISING THE UPPER LEVEL
TROUGH OVER THE EASTERN CONUS FILLING A BIT AS IT GETS SHOVED WEST AS
UPPER LEVEL RIDGE BUILDS OVER FL. SURFACE HIGH PRESSURE MOVES OVER
THE EASTERN CONUS BY MID WEEK......AND WITH A GULF BREEZE WORKING
INLAND MID WEEK ON...MOISTURE LEVELS...THUS CHANCES FOR RAIN WILL
SLOWLY INCREASE THROUGH THE LATTER HALF OF THE WEEK.

&&

.AVIATION...(18Z ISSUANCE)MVFR TO IFR CONDITIONS NEAR SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS MUCH OF THE
AREA THIS AFTERNOON AND THIS EVENING POSSIBLE LINGERING THROUGH MUCH
OF THE NIGHT... CLOSER TO THE COAST. WIND GUSTS UP TO 45 KNOTS WILL
BE POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS MOVING DOWN FROM
THE NORTH LATER THIS EVENING. A COLD FRONT MOVES SOUTH ACROSS THE
REGION EARLY SAT GIVING WAY TO GRADUALLY CLEARING AND A NORTHWEST
WIND AT 10 TO 15 KNOTS BY EARLY SAT MORNING. /32

&&

.MARINE...HIGH PRESSURE WILL BUILD FROM THE WEST NORTHWEST LATE
TONIGHT THROUGH EARLY NEXT WEEK IN THE WAKE OF A COLD FRONT WHICH IS
EXPECTED TO MOVE ACROSS THE MARINE AREA LATE TONIGHT THROUGH EARLY
SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT
BECOMING NUMEROUS AT TIMES THROUGH TONIGHT. SOME STORMS MAY BE
STRONG THROUGH THE NIGHT. A LIGHT TO MODERATE NORTHERLY FLOW IS
EXPECTED IN THE WAKE OF THE FRONT THROUGH EARLY MONDAY BECOMING EAST
THEN SOUTHEAST LATE MONDAY THROUGH TUESDAY AS HIGH PRESSURE SHIFTS
EAST TO THE CAROLINA COAST. /32

&&

.FIRE WEATHER...A SOUPY AIRMASS OVER THE AREA WILL GET PUSHED SOUTH AS
A FRONT WORKS ITS WAY OVER THE AREA LATER TONIGHT...STALLS NEAR THE
COAST SATURDAY...THEN GET PUSHED OFFSHORE SATURDAY NIGHT. NORTHWEST
TO NORTHERLY BOUNDARY LAYER WINDS ARE EXPECTED THROUGH THE WEEKEND.
IN THE COMING WEEK...SURFACE HIGH PRESSURE BECOMES RE-ESTABLISHED
OVER THE EASTERN STATES...BRINGING A SOUTHEASTERLY LOW LEVEL FLOW
AND INCREASING MOISTURE LEVELS OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  91  66  87  64 /  30  20  00  00  00
PENSACOLA   75  91  71  87  68 /  40  30  00  00  00
DESTIN      76  90  72  85  71 /  40  30  00  00  00
EVERGREEN   70  89  61  86  60 /  30  10  00  00  00
WAYNESBORO  68  89  60  87  59 /  30  05  00  00  00
CAMDEN      69  90  60  86  60 /  30  05  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

32/16
Hazardous weather outlook, Aug 21, 5:40 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
540 AM CDT FRI AUG 21 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-221045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
540 AM CDT FRI AUG 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS THROUGH
TODAY. SOME WILL BRING STRONG GUSTY WINDS TO 45 MPH...FREQUENT
LIGHTNING AND HEAVY RAINFALL. RISK OF LOW VISIBILITY HAZARD TO
MOTORISTS AND MARINERS IN HEAVY RAIN AS WELL AS STREET FLOODING.

WET MICROBURST RISK IS MODERATE...A FEW THUNDERSTORMS MAY APPROACH OR
EXCEED SEVERE LIMITS...BUT ORGANIZED WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED. RAIN CHANCES WILL DECREASE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COLD FRONT PASSING THE REGION TONIGHT WILL SWEEP THROUGH BRINGING A
SHARP REDUCTION OF RAIN CHANCES. DRY CONDITIONS WILL PREVAIL THE
REMAINDER OF THE WEEK. NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 21, 2:32 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
232 PM CDT FRI AUG 21 2009

ALZ053>057-212030-
CONECUH-MONROE-BUTLER-CLARKE-WILCOX-
INCLUDING THE CITIES OF...CAMDEN...EVERGREEN AND MONROEVILLE...
232 PM CDT FRI AUG 21 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CONECUH...MONROE...
BUTLER...CLARKE AND WILCOX COUNTIES...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 7 MILES NORTH OF ACKERVILLE TO 5
MILES WEST OF FINCHBURG...MOVING EAST AT 15 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
TINELA...HYBART...ESTELLE...VREDENBURGH...FINCHBURG...CLAIBORNE AND
FRANKLIN THROUGH 330 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
Special weather statement, Aug 21, 2:41 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
241 PM CDT FRI AUG 21 2009

ALZ060-212030-
COVINGTON-
INCLUDING THE CITIES OF...ANDALUSIA...
241 PM CDT FRI AUG 21 2009

...A STRONG THUNDERSTORM WILL AFFECT COVINGTON COUNTY...

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LIBERTYVILLE...MOVING EAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LIBERTYVILLE...RED OAK...RED OAK AND SANFORD THROUGH 330 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Aug 21, 3:17 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT FRI AUG 21 2009

MSZ075-076-212115-
PERRY-GREENE-
INCLUDING THE CITIES OF...NEW AUGUSTA...
317 PM CDT FRI AUG 21 2009

...A STRONG THUNDERSTORM WILL AFFECT PERRY AND GREENE COUNTIES...

AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF JANICE...MOVING EAST AT 20
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
JANICE...NEW AUGUSTA...WINGATE...FERGUSON...BEAUMONT AND HINTONVILLE
THROUGH 415 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Aug 21, 3:35 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CDT FRI AUG 21 2009

ALZ057-058-060-212130-
COVINGTON-BUTLER-CRENSHAW-
335 PM CDT FRI AUG 21 2009

...A STRONG THUNDERSTORM WILL AFFECT COVINGTON...BUTLER AND CRENSHAW
COUNTIES...

AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES SOUTH OF INDUSTRY...MOVING NORTHEAST AT
20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
OAKY STREAK AND PIGEON CREEK THROUGH 430 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Aug 21, 3:41 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
341 PM CDT FRI AUG 21 2009

ALZ051>053-MSZ067-212130-
WASHINGTON-CLARKE-CHOCTAW-WAYNE-
341 PM CDT FRI AUG 21 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...CLARKE...
CHOCTAW AND WAYNE COUNTIES...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 3 MILES SOUTH OF MORVIN TO 3 MILES
SOUTHWEST OF AQUILLA...MOVING EAST AT 10 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MORVIN...WEST BEND...CULLOMBURG...CULLOMBURG AND HEALING SPRINGS
THROUGH 430 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN
A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
Special weather statement, Aug 21, 4:40 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
440 PM CDT FRI AUG 21 2009

ALZ051-212215-
CHOCTAW-
440 PM CDT FRI AUG 21 2009

...A STRONG THUNDERSTORM WILL AFFECT CHOCTAW COUNTY...

AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF JACHIN...MOVING EAST AT 20
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
JACHIN...INDIAN SPRINGS...ROBJOHN...EDNA...DEAS AND PENNINGTON
THROUGH 515 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE HAIL UP TO ONE-HALF
INCH...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS
THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS
RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF
ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE
EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

PURDY

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 5:50 PM CDTFlash Flood WarningMOBWayne115 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.